MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); Halo (2227)
Date of Event 09/25/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information: if explanted, give date: not applicable, as lens remains implanted.The device is not returning for evaluation as it remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device/lot history record and complaint trending for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a clinical study subject was implanted bilateral intraocular lenses (iols) and completed the patient-reported visual symptom questionnaire at the 1 month visit and reported extremely bothered by halos, night driving is difficult; extremely bothered by scattered light, driving; very bothered by poor low light vision, reading in low light.Visual acuity- 20/25 right eye (od); 20/20 left eye (os).Subject reports symptoms as debilitating.However, no intervention planned at this time.Pre-operative bcdva: 20/30 right eye, 20/20 left eye it was learned that the subject returned for a 6-month visit.Monocular uncorrected distance visual acuity (ucdva): 20/40 od, 20/20 os; bcdva: 20/30 od, 20/20 os.The patient reported visual symptom complaints for both eyes (ou) on the questionnaire: subject reported being extremely bothered by halos, worry a lot when driving at night that the halos cover up a car ahead of me when another car is approaching; extremely bothered by starbursts- the patient feels that it is more difficulty to drive at night than before, however can still drive; extremely bothered by sensitivity to light- the patient squints without sunglasses; and extremely bothered by glare- driving at night is more difficult now than before surgery.It was stated that visual symptoms are not debilitating.No surgical intervention planned.This mdr report pertains to the left eye (os).A separate report will be submitted for the right eye (od).

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key11387245
Report Number2648035-2021-00036
Device Sequence Number4162736
Product Code POE
UDI-Device Identifier05050474605220
UDI-Public(01)05050474605220(17)231018
Combination Product (Y/N)Y
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source health professional,study,use
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/18/2023
Device Model NumberZXT150
Device Catalogue NumberZXT150U210
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2021
Initial Report FDA Received Date02/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age68 YR